Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Oct 14, 2017, 7:04 PM CDT for Barber County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2017, 7:04 PM CDT (00:04 UTC)
- Expired
- Oct 14, 2017, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 58 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WWUS83 KDDC 150004
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
704 PM CDT SAT OCT 14 2017
KSZ090-150045-
Barber KS-
704 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBER COUNTY UNTIL
745 PM CDT...
At 703 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Hazelton, or 9 miles southeast of Medicine Lodge,
moving east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Kiowa, Hardtner, Sharon and Hazelton.
LAT...LON 3700 9872 3710 9874 3739 9841 3738 9835
3700 9835
TIME...MOT...LOC 0003Z 253DEG 32KT 3716 9850
$$
RBURGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Oct 14, 6:06 PM CDT, 58 minutes earlier.
Area forecast discussion, Oct 14, 6:06 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 606 PM CDT Sat Oct 14 2017 ...Updated Aviation Discussion... .SYNOPSIS... Issued at 315 PM CDT Sat Oct 14 2017 A strong cold front will move through this evening as a shortwave trough passes. Cool surface high pressure will build in behind the front by Sunday morning into Monday morning. Northwesterly mid to upper level flow will develop by Monday afternoon with a resultant surface trough in the lee of the Rockies. This pattern will persist through early Wednesday. By late week, upper level troughing will develop along the west coast, with southwesterly mid to high level flow over the plains. This will result in continued lee side troughing at the surface. There is lots of uncertainty with the large scale pattern by next weekend with the ECMWF showing an upper level low closing off over the Desert Southwest and other models being more progressive. && .SHORT TERM...(This evening through Sunday) Issued at 315 PM CDT Sat Oct 14 2017 A line of showers and thunderstorms was ongoing in a subtropical plume over southern Kansas and this activity will fester until the front passes. New storms will develop as the cold front charges into southern Kansas this evening and reaches the rich low level moisture. These storms could have some damaging wind gusts but hail potential is minimal due to lack of shear. Winds should be 25 to 35 mph for a while with gusts as high as 45 mph this evening before gradually subsiding late tonight. Freeze warning was expanded into Scott county with frost advisory father east into Finney and Lane counties southwestward to Morton county. Winds are expected to drop to light before sunrise allowing for the near or just above freezing temperatures in these areas. .LONG TERM...(Sunday night through Saturday) Issued at 315 PM CDT Sat Oct 14 2017 Some frost is possible Monday morning due to continued light winds and dewpoints in the upper 20s. However, southwest winds may pick up to 5 to 10 kts early Monday morning and this may prevent temperatures from really bottoming out. Quiet weather can be expected after Monday with a warming trend due to the surface troughing and resultant south winds. Highs should warm into the 70s through Friday and probably on through the weekend. Chances for rain next weekend will depend on the exact evolution of the long wave pattern and there is a large amount of variability in the models. The earliest chance of showers and thunderstorms is Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 604 PM CDT Sat Oct 14 2017 Strong north to northwest winds had already developed across southwest Kansas as of 23z Saturday as the surface cold front moves across south central Kansas. Sustained wins of 25 to 30 knots still appear possible for the next several hours before beginning to slowly subsiding after 03z Sunday. Wind gusts of around 40 knots will also be possible through 03z. After 06z Sunday the wind speeds are expected to be around 20 knots and after 09z Sunday the northwest winds will range from 10 to 15 knots as an area of high pressure at the surface begins to build into western Kansas. Model soundings indicating VFR conditions overnight and Sunday. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 63 35 72 / 10 0 0 0 GCK 32 63 36 72 / 0 0 0 0 EHA 33 63 37 73 / 0 0 0 0 LBL 35 63 35 72 / 10 0 0 0 HYS 35 63 37 72 / 10 0 0 0 P28 40 63 39 71 / 40 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday for KSZ043-061-062-074. Frost Advisory from 3 AM to 9 AM CDT Sunday for KSZ044-063-075- 084. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Burgert
Hazardous weather outlook, Oct 14, 2:47 AM CDT, 16 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 247 AM CDT Sat Oct 14 2017 KSZ030-031-043>046-061>066-074>081-084>090-151000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 247 AM CDT Sat Oct 14 2017 /147 AM MDT Sat Oct 14 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Areas of fog will be possible this morning north of a Garden City to Larned line. Visibility may fall briefly to 1/2 mile or less between 4 am and 9 am. A few strong to marginally severe thunderstorms will be possible late today east of a Stafford to Coldwater line. The main hazards late this afternoon will be hail up to the size of quarters and strong damaging winds of 60 mph. Strong northwest winds of 25 to 35 mph with wind gusts of 45 to near 50 mph will then be possible late today and early this evening across western and south central Kansas. These strong winds combined with low afternoon relative humidity will result in elevated fire danger levels, mainly west of highway 283. A freeze watch is currently in effect for locations west of a Ulysses to Garden City to Scott City line. Please refer to the latest freeze watch products for the latest updates. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Non-thunderstorm wind: Elevated risk * Fog: Elevated risk * Freeze: Elevated risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- The probability for widespread hazardous weather is low. Days 2-7 Hazards ---------------- * Sunday - Freeze: Elevated risk * Monday - Freeze: Limited risk - Fire weather: Elevated risk * Tuesday No hazards. * Wednesday No hazards. * Thursday No hazards. * Friday - Fire weather: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may briefly be required between 4pm and 8 pm east of a Stafford to Coldwater line. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Oct 14, 7:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
704 PM CDT SAT OCT 14 2017
KSZ090-150045-
Barber KS-
704 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBER COUNTY UNTIL
745 PM CDT...
At 703 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Hazelton, or 9 miles southeast of Medicine Lodge,
moving east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Kiowa, Hardtner, Sharon and Hazelton.
LAT...LON 3700 9872 3710 9874 3739 9841 3738 9835
3700 9835
TIME...MOT...LOC 0003Z 253DEG 32KT 3716 9850
RBURGNearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.